MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-645

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-645
Model Number KD-645L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Bowel Perforation (2668)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the literature titled, "endoscopic full-thickness resection versus endoscopic submucosal dissection for challenging colorectal lesions: a randomized trial" the purpose of this retrospective study was to directly compare endoscopic submucosal dissection (esd) and endoscopic full-thickness resection (eftr) for the resection of challenging colorectal lesions in a randomized trial.90 consecutive patients were included in the study, equally representing the 3 challenging lesion types.Subgroup analysis according to lesion type: 1.Lst-ng group.A.Eftr group.I.2 patients presented with late bleeding and were treated conservatively.B.Esd group.I.A single recurrence was found and managed successfully with eftr.2.Nonlifting group.A.Eftr group.I.2 patients presented with local recurrence; both were treated with standard polypectomy.B.Esd group.I.2 patients had a perforation during the procedure and were treated conservatively.3.Adenoma relapse/recurrence group.A.Eftr group.B.Esd group.I.1 patient had a perforation and was treated conservatively.This medwatch report is related to the following patient identifiers: (b)(6) : cf-h180dl; (b)(6) : gif-h290t; (b)(6) : kd-655q.This complaint represents patient identifier (b)(6) , model kd-645l.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature described "cf-h180dl" and "gif-q180".Both are evis exera ii series; therefore, "cf-h180dl" was selected as the representative device.The literature described "dual-knife and tt-knife (olympus)"; therefore, "kd-655q" and "kd-645l" were selected as representative devices.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report included additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse events described in the article.Also, no olympus device malfunction occurred during any of the events.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-645
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18526619
Report Number9614641-2024-00117
Device Sequence Number18074359
Product Code KNS
UDI-Device Identifier04953170407857
UDI-Public04953170407857
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-645L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-H180DL.; GIF-H290T.; KD-655Q.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown